MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY
Model Number P12.5-80E335
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation.No x-rays or ultrasound images provided to confirm the alleged event.No root cause can be confirmed at this time.
 
Event or Problem Description
Information was received that a revision procedure will be performed on (b)(6) 2020 to replace with a static nail.As per the reporter, x-ray images revealed that the nail was broken.
 
Additional Manufacturer Narrative
Visual inspection of the returned product confirmed that the nail was broken at the middle of the housing tube and had some cracks as described in the complaint.In addition, the max patient weight for a retrograde femur straight is 114 kg.Patient weight was reported at 94 kg when the nail was broken.From the information provided; the root cause may have been due to patient weight bearing activities.The device history records were reviewed, and no discrepancies were found related to this complaint.The devices were manufactured in accordance with the specified requirements and met all the required quality inspections.

Brand Name
PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key10092382
Report Number3006179046-2020-00315
Device Sequence Number3407880
Product Code HSB
UDI-Device Identifier00812258020927
UDI-Public812258020927
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173129
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80E335
Device Lot NumberA170525-03
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age41 YR
Patient Weight94